Medication change

I am finding a change in meds really hard. I was on venlafaxine 375 and lithium amongst others an both were cut out within about 9 days, and I am feeling terrible. Consultant said withdrawal effects would last about 48 hours, but 5 days later I still feel terrible. I was expecting depression to be worse, but this combined with physical symptoms is unbearable. Got to get through another 10 days before can start new meds but honestly don't know if I can last til then. Is this normal? Feel crap, no sleep etc etc

6 Replies

oldestnewest
  • Hi BBA, so sorry you are in such a struggle at the moment, some meds just don't work as they should for some people sadly, I get much worse when i try them and always have to stop after a few weeks or I know I just can't take it anymore :-(

    It might be worth you reading up on Liver detoxing, if like me yours is a bit slugglish it takes a lot longer to get these drugs out of your system, and there are things you can do to help along the way.

    a glass of gratefruit juice with a spoonful of Olive oil; drinking lots of water throughout the day; I always start the day with a cup of boiled hot water and if needing a detox add a little lemon juice as well. but there are so many things you can do other than these that will help your liver get rid of some of these lingering after efects. not just the ones you take internally either, the skin is our biggest oran, so soaking in a bath with either peroxide or salts can help as well.

    The no sleep problem is quite major, sometimes if I am not too depressed I am able to put the radio on very quietly in the background, so that when I constantly wake up there is just soothing music to listen to (I tend to put Classic FM at night because there is no talking) Also trying the relaxation videos from youtube helps me sometimes, sadly I can't manage these once I get below a certain point, so the idea is always keeping up with these sorts of things to prevent this happening.

    Take care and I hope you start to improve very quickly.

    Hugs to you, Moni xxxx

  • I know how you feel as I have recently had my meds changed from fluoxetine to another med, and I'm still struggling with it. Just trying to bear with it and trying to be positive that I can improve rather than being down and sad most of the time. Wish you all the best and stay focused x.

  • I can totally sympathize with you. I was taking effexor and got switched to cymbalta, as well as a stop on flexeril and an addition of neural. The combo of cymbalta and flexeril was causing serotonin syndrome. I suffer from a whole slew of back problems, so I am miserable without the flexeril. The neuronton seems to be helping but the change in the antidepressant is really a rough time. Since the cymbalta helps with pain I am eager to start feeling it's affects. Yes the withdrawal symptoms are normal. Hang in there, you should be feeling better soon.

  • Why did you stop so abruptly? It takes weeks to successfully come off meds, and that's only if you were feeling totally better beforehand!

  • Consultant agreed to it as wasn't working enough. She wanted me to stop more slowly, I wanted to get it over with - not knowing how rough I would feel- so could start new meds sooner. Need two weeks of nothing before can start them

  • Hi there coming off any Meds quickly is the worst thing . I would try and

    Follow what your Consultant says is this regard. Otherwise you won't know

    How you are.

    Hannah

You may also like...